Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2005, 9:19 PM CDT for Rusk County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 9:19 PM CDT (02:19 UTC)
- Expired
- Apr 5, 2005, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 060221 SVRSHV TXC401-060315- /O.NEW.KSHV.SV.W.0091.050406T0219Z-050406T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 919 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS * UNTIL 1015 PM CDT * AT 917 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF NEW LONDON...OR ABOUT 10 MILES WEST OF HENDERSON...AND MOVING EAST AT 40 MPH. * THIS VERY LARGE STORM WILL MOVE ACROSS MUCH OF RUSK COUNTY...REACHING THE CITY OF HENDERSON BY AROUND 940 PM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LARGE HAIL HAS BEEN PREVIOUSLY BEEN REPORTED AT SEVERAL LOCATIONS WITH THIS STORM. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS UNTIL 1015 PM CDT. LAT...LON 3230 9496 3190 9496 3199 9464 3235 9457 $$
1 follow-up statement
000 WWUS54 KSHV 060240 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 939 PM CDT TUE APR 5 2005 TXC401-060315- /O.CON.KSHV.SV.W.0091.000000T0000Z-050406T0315Z/ RUSK TX- 939 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR RUSK COUNTY... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF HENDERSON...MOVING EAST AT 45 MPH. THIS STORM WILL DIRECTLY HIT THE CITY OF HENDERSON RESIDENTS SHOULD NOT VENTURE OUTSIDE...EXCEPT POSSIBLY TO MOVE THEIR CARS INSIDE THE GARAGE OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW LONDON. LAT...LON 3230 9496 3190 9496 3199 9464 3235 9457 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:48 PM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 5, 2:48 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE APR 5 2005
.DISCUSSION...
ROLLING NOW AS TORNADO WATCH 125 ISSUED. WILL UPDATE ZONES WITH
NEW PACKAGE AT 3 PM. BIG LOW ROLLING THIS WAY...SURFACE DRY AIR
PUNCHING INTO DFW AREA NOW. THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND RUMBLE OVER THE NORTHWEST. A SECOND CONVECTIVE PUNCH
MAY GET GOING LATER TONIGHT DOWN SOUTH...AND SPREAD INTO LA...
POSSIBLY APPEARING AS A SOUTHWARD DEVELOPING OF THIS AFTERNOON/S
LINE OF CONVECTION.
EVENT SHOULD PUSH OFF TO THE EAST LATE TONIGHT. YET THE COLD CORE
OF THE UPPER LOW WILL TOUCH OFF RAIN AND SOME CONVECTION WEDENSDAY
AND A LITTLE BEYOND.
AFTER A SPAN OF DRY WEATHER AND NORMAL TEMPERATURES TO FINISH THE
WEEK...WE HAVE POTENTIALLY ANOTHER UPPER LOW ROLLING OUT OF THE
CENTRAL ROCKIES AND COMING THIS WAY SUNDAY/MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 75 55 70 / 60 30 10 10
MLU 63 74 55 69 / 70 50 20 10
DEQ 57 72 48 67 / 60 50 20 10
TXK 59 74 54 67 / 60 50 20 10
ELD 62 74 53 68 / 70 50 20 10
TYR 58 75 52 70 / 30 10 10 10
GGG 60 75 53 70 / 40 10 10 10
LFK 61 80 52 73 / 50 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...SEVIER...HOWARD...LITTLE RIVER...
HEMPSTEAD...NEVADA...MILLER...LAFAYETTE...COLUMBIA...UNION.
LA...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...CADDO...BOSSIER...WEBSTER...
CLAIBORNE...LINCOLN...UNION...DE SOTO...RED RIVER...
BIENVILLE...JACKSON...OUACHITA...SABINE...NATCHITOCHES...
WINN...GRANT...CALDWELL...LA SALLE.
OK...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...MCCURTAIN.
TX...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...RED RIVER...BOWIE...FRANKLIN...
TITUS...CAMP...MORRIS...CASS...WOOD...UPSHUR...MARION...
SMITH...GREGG...HARRISON...CHEROKEE...RUSK...PANOLA...
NACOGDOCHES...SHELBY...ANGELINA...SAN AUGUSTINE...SABINE.
&&
17/17Hazardous weather outlook, Apr 5, 12:00 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 5, 3:39 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 13 NE CAMPTI 32.03N 92.96W
03/31/2005 1.00 INCH NATCHITOCHES LA CO-OP OBSERVER
QUARTER SIZED HAIL FELL AND NEARLY COVERED THE GROUND IN
CHESTNUT...AND LASTED 10 TO 15 MINUTES
&&
15Special weather statement, Apr 5, 6:10 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 610 PM CDT TUE APR 5 2005 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 060200- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UPSHUR-WOOD- 610 PM CDT TUE APR 5 2005 ...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND NACOGDOCHES TEXAS LINE... TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... HOWARD...SEVIER...LITTLE RIVER... IN NORTHEAST TEXAS... BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH SPEEDS TO 60 TO 70 MPH. 06
Special weather statement, Apr 5, 6:10 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 610 PM CDT TUE APR 5 2005 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 060200- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UPSHUR-WOOD- 610 PM CDT TUE APR 5 2005 ...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND NACOGDOCHES TEXAS LINE... TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... HOWARD...SEVIER...LITTLE RIVER...MILLER... IN NORTHEAST TEXAS... BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH SPEEDS TO 60 TO 70 MPH. 06
Local storm report, Apr 5, 8:08 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 NW WRIGHT CITY 34.17N 95.13W
04/05/2005 1.00 INCH MCCURTAIN OK PUBLIC
QUARTER SIZED HAIL COVERED THE GROUND IN THE COMMUNITY OF
RUFE
&&
15Local storm report, Apr 5, 8:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 10 S BATTIEST 34.26N 94.93W
04/05/2005 1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL SIZED HAIL FELL IN THE CARTER MOUNTAIN
COMMUNITY
0810 PM HAIL 8 NW CLARKSVILLE 33.69N 95.15W
04/05/2005 0.75 INCH RED RIVER TX LAW ENFORCEMENT
&&
15Special weather statement, Apr 5, 8:37 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 837 PM CDT TUE APR 5 2005 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 060150- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UPSHUR-WOOD- 837 PM CDT TUE APR 5 2005 ...TORNADO WATCH NUMBER 125...WHICH WAS IN EFFECT UNTIL 900 PM CDT... HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 127...AND ADDITIONAL COUNTIES AND PARISHES HAVE BEEN ADDED TO THE NEW WATCH... THE TORNADO WATCH NO LONGER IN EFFECT FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL... CARTHAGE...AND NACOGDOCHES TEXAS LINE... TORNADO WATCH NUMBER 125 NO LONGER IN EFFECT FOR THE FOLLOWING FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... HOWARD...SEVIER...LITTLE RIVER...MILLER IN NORTHEAST TEXAS... BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD... A SEVERE THUNDERSTORM WATCH NUMBER 127 FOR PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND NORTHWEST LOUISIANA CONTINUES UNTIL 400 AM CDT. THE COUNTIES AND PARISHES IN THE SEVERE THUNDERSTORM WATCH WILL BE INCLUDED IN ANOTHER STATEMENT TO FOLLOW AND IN THE CURRENT WATCH OUTLINE. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 5, 8:10 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 65 min |
| Apr 5, 8:26 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 49 min |
| Apr 5, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 46 min |
| Apr 5, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 27 min |
| Apr 5, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 48 min |
| Apr 5, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 57 min |
| Apr 5, 10:06 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
| Apr 5, 11:05 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 55 min |
| Apr 5, 11:49 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.